Alert archive / Kansas / Flash Flood Warnings in 2013
Flash Flood Warning 54, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 29, 2013, 9:15 PM CDT for Bourbon County, Crawford County, Kansas. It was in force for 10 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2013, 9:15 PM CDT (02:15 UTC)
- Expired
- Jul 30, 2013, 7:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 11:35 PM CDT | FLASH FLOOD | 3 W Girard, KS | WATER OVER THE ROAD AT THE INTERSECTION OF HIGHWAY 47 AND 90TH. |
| Jul 29, 11:50 PM CDT | FLASH FLOOD | Girard, KS | NUMEROUS LOW WATER CROSSINGS ARE FLOODED THROUGHOUT THE COUNTY. |
| Jul 30, 12:10 AM CDT | FLASH FLOOD | 3 E Girard, KS | WATER OVER THE ROAD AT THE INTERSECTION OF HIGHWAY 47 AND 190TH. |
| Jul 30, 12:50 AM CDT | FLASH FLOOD | 1 S Franklin, KS | HIGHWAY 69 AT INTERSECTION OF 620TH CLOSED DUE TO FLOODING. |
| Jul 30, 2:30 AM CDT | FLASH FLOOD | Girard, KS | NUMEROUS TRAVEL TRAILERS AT THE FAIRGROUNDS NEAR GIRARD ARE REPORTED TO BE FLOODED. FLOOD WATERS ESTIMATED TO BE BETWEEN 3 AND 4 FT DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 140 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
003
WGUS53 KSGF 300215
FFWSGF
KSC011-037-300800-
/O.NEW.KSGF.FF.W.0054.130730T0215Z-130730T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 PM CDT MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
SOUTHERN BOURBON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 300 AM CDT.
* AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE
WARNED AREA. BETWEEN 8 PM AND 9 PM...CHANUTE AIRPORT MEASURED THREE
INCHES OF RAINFALL. THE STORMS RESPONSIBLE FOR THIS TORRENTIAL
RAINFALL WILL BE MOVING INTO BOURBON AND CRAWFORD COUNTIES THE REST
OF THIS EVENING AND EXCESSIVE RAINFALL LEADING TO FLASH FLOODING OF
LOW LYING AREAS AND LOW WATER CROSSINGS IS EXPECTED ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3784 9509 3786 9462 3735 9462 3734 9462
3734 9508 3738 9508 3738 9509
$$
GAGAN5 follow-up statements
431
WGUS73 KSGF 300449
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CDT MON JUL 29 2013
KSC011-037-300800-
/O.CON.KSGF.FF.W.0054.000000T0000Z-130730T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-
1149 PM CDT MON JUL 29 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
CRAWFORD AND SOUTHERN BOURBON COUNTIES...
AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. BETWEEN TWO AND FIVE INCHES OF RAIN HAS FALLEN ACROSS THE
WARNED AREA...WITH AN ADDITIONAL ONE TO FOUR INCHES OF RAIN
EXPECTED. THE HIGHER AMOUNTS ARE EXPECTED ACROSS CRAWFORD COUNTY
WHERE THUNDERSTORMS CONTINUE TO REPEATEDLY MOVE OVER THE COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
CHEROKEE COUNTY EMERGENCY MANAGEMENT REPORTS THAT A WATER RESCUE IS
ONGOING ON A ROADWAY IN THE CITY OF PITTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3784 9509 3786 9462 3735 9462 3734 9462
3734 9508 3738 9508 3738 9509
$$914
WGUS73 KSGF 300520
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 AM CDT TUE JUL 30 2013
KSC011-037-300800-
/O.CON.KSGF.FF.W.0054.000000T0000Z-130730T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-
1220 AM CDT TUE JUL 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
CRAWFORD AND SOUTHERN BOURBON COUNTIES...
AT 1215 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATES THAT BETWEEN TWO AND SIX INCHES OF RAIN HAS FALLEN ACROSS
THE WARNED AREA. AN ADDITIONAL ONE TO THREE INCHES OF RAIN IS
EXPECTED.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
ARCADIA...ARMA...BEULAH...BRAZILTON...CHEROKEE...CHICOPEE...
CROWEBURG...ENGLEVALE...FARLINGTON...FORT SCOTT...FRANKLIN...
FRONTENAC...GARLAND...GIRARD...GREENBUSH...HEPLER...HIATTVILLE...LONE
OAK...MARMATON...MCCUNE...OPOLIS...PAWNEE STATION...PETERSBURG...
PITTSBURG...POLK...PORTERVILLE...REDFIELD...RINGO...UNIONTOWN...
WALNUT AND YALE. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LAW ENFORCEMENT IN CRAWFORD COUNTY REPORTS NUMEROUS ROADS AND LOW
WATER CROSSING FLOODED AND BECOMING IMPASSABLE ACROSS THE ENTIRE
COUNTY. IN ADDITION...THERE HAVE BEEN REPORTS OF WATER RESCUES ON
SOME AREA ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3784 9509 3786 9462 3735 9462 3734 9462
3734 9508 3738 9508 3738 9509
$$558
WGUS53 KSGF 300712
FFWSGF
KSC011-037-301200-
/O.EXT.KSGF.FF.W.0054.000000T0000Z-130730T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
212 AM CDT TUE JUL 30 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
SOUTHERN BOURBON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 700 AM CDT.
* AT 206 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. THERE LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS HAVE
REPORTED THAT SEVERAL LOW WATER CROSSINGS AND ROADS REMAIN FLOODED.
RAINFALL IS BEGINNING TO TAPER OFF...HOWEVER TWO TO SIX INCHES OF
RAIN HAS FALLEN ACROSS THE WARNED AREA AND RUNOFF CONTINUES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
ARCADIA...ARMA...BEULAH...BRAZILTON...CHEROKEE...CHICOPEE...
CROWEBURG...ENGLEVALE...FARLINGTON...FORT SCOTT...FRANKLIN...
FRONTENAC...GARLAND...GIRARD...GREENBUSH...HEPLER...HIATTVILLE...
LONE OAK...MARMATON...MCCUNE...OPOLIS...PAWNEE STATION...
PETERSBURG...PITTSBURG...POLK...PORTERVILLE...REDFIELD...RINGO...
UNIONTOWN...WALNUT AND YALE. CREEKS...STREAMS AND LOW WATER
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3784 9509 3786 9462 3735 9462 3734 9462
3734 9508 3738 9508 3738 9509
$$
GAGAN631
WGUS73 KSGF 300959
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT TUE JUL 30 2013
KSC011-301008-
/O.CAN.KSGF.FF.W.0054.000000T0000Z-130730T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-
459 AM CDT TUE JUL 30 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN BOURBON
COUNTY...
THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING
UNTIL 100 PM THIS AFTERNOON. MANY ROADS AND LOW WATER CROSSINGS
REMAIN FLOODED ACROSS THE WARNED AREA.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3767 9509 3767 9462 3734 9462 3734 9508
3738 9508 3739 9509
$$
KSC037-301200-
/O.CON.KSGF.FF.W.0054.000000T0000Z-130730T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-
459 AM CDT TUE JUL 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
CRAWFORD COUNTY...
LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT EXCESSIVE
RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA.
NUMEROUS ROADS REMAIN FLOODED ACROSS CRAWFORD COUNTY...ESPECIALLY
AROUND PITTSBURG AND GIRARD.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3767 9509 3767 9462 3734 9462 3734 9508
3738 9508 3739 9509
$$
BOXELL255
WGUS73 KSGF 301155
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT TUE JUL 30 2013
KSC037-301205-
/O.EXP.KSGF.FF.W.0054.000000T0000Z-130730T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-
655 AM CDT TUE JUL 30 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 AM CDT FOR CRAWFORD
COUNTY...
THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING
UNTIL 100 PM THIS AFTERNOON. MANY ROADS AND LOW WATER CROSSINGS
REMAIN FLOODED ACROSS THE WARNED AREA.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3767 9509 3767 9462 3734 9462 3734 9508
3738 9508 3739 9509
$$
BOXELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 6:34 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 29, 6:34 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT MON JUL 29 2013
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 330 PM CDT MON JUL 29 2013
A WARM FRONT IS CURRENTLY LIFTING NORTHWARD TOWARDS THE AREA LATE
THIS AFTERNOON AND WILL MOVE INTO THE AREA THIS EVENING INTO THE
OVERNIGHT HOURS. A FEW ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS BUT MOST OF THE ACTIVITY WILL REMAIN
WEST AND SOUTHWEST OF THE AREA THROUGH THE EARLY EVENING HOURS.
A FEW OF THE STORMS THAT CAN DEVELOP AHEAD OF THE FRONT COULD
BECOME STRONG...MAINLY WEST OF AN OSCEOLA TO CASSVILLE MISSOURI
LINE WITH HAIL TO THE SIZE OF NICKELS AND WINDS IN EXCESS OF 50
MPH THE MAIN RISK.
DURING THE LATE EVENING HOURS INTO THE OVERNIGHT HORUS. SHOWERS
AND THUNDERSTORMS WILL SPREAD AND EXPAND IN COVERAGE ACROSS THE
AREA THROUGH THE OVERNIGHT HOURS INTO TUESDAY AFTERNOON. A FEW
LINGERING SHOWERS WILL REMAIN POSSIBLE INTO WEDNESDAY MORNING
BUT THE HEAVIEST RAINFALL WILL OCCUR FROM LATE THIS EVENING INTO
TUESDAY AFTERNOON.
A VERY MOIST AIR MASS IS SPREADING INTO THE AREA AND PRECIPITABLE
WATER VALUES WILL EXCEED 2 INCHES AND 850MB DEW POINTS WILL WARM
TO ABOVE 15C DURING THIS TIME FRAME. ONCE THE MOIST AIR MASS
OVERSPREADS THE AREA...LAPSE RATES WILL NOT BE ALL THAT STEEP AND
THE STRONG TO SEVERE POTENTIAL WILL DECREASE AS THE POTENTIAL FOR
HEAVY RAINFALL INCREASES. THIS VERY MOIST AIR MASS WILL ALLOW FOR
VERY PROFICIENT RAINFALL PRODUCTION WITH THE SHOWER AND
THUNDERSTORM ACTIVITY SPREADING ACROSS THE AREA. A UPPER LEVEL
DISTURBANCE CURRENTLY SPREADING ACROSS OKLAHOMA ALONG WITH THE
DEVELOPMENT OF A STRONG LOW LEVEL JET WILL HELP THE SHOWER AND
THUNDERSTORM ACTIVITY TO CONTINUE TO DEVELOP AND SPREAD EAST. THE
RAINFALL WILL TAPPER OFF FROM WEST TO EAST TUESDAY AFTERNOON.
EXPECTING RAINFALL AMOUNTS OF 1 TO 3" WITH LOCALLY HEAVIER
AMOUNTS. THE HEAVIEST RAINFALL WILL OCCUR NORTH OF HIGHWAY 60.
FEEL THE MODELS...ESPECIALLY THE NAM WRF ARE TOO FAR NORTH WITH
THE HEAVY RAIN AXIS AND BELIEVE IT IS POSSIBLE THAT IT COULD
EXTEND SOUTH TO NEAR THE MISSOURI ARKANSAS LINE.
A WARMER AIR MASS IS SPREADING INTO THE REGION...BUT WITH CLOUDS
AND PRECIPITATION IN THE AREA ON TUESDAY...HIGHS WILL REMAIN IN
THE UPPER 70S TO THE MIDDLE 80S.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 330 PM CDT MON JUL 29 2013
WARMER AND DRIER CONDITIONS WILL OCCUR WEDNESDAY AND THURSDAY AS
HIGHS TOP OUT IN THE MIDDLE TO UPPER 80S. THE AREA WILL REMAIN IN
NORTHWEST FLOW ALOFT AND ADDITIONAL UPPER LEVEL DISTURBANCES WILL
MOVE THROUGH THIS NORTHWEST FLOW AND BRING ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS TO THE AREA FRIDAY THROUGH THE WEEKEND.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 628 PM CDT MON JUL 29 2013
FOR THE KSGF/KJLN/KBBG TAFS...CLUSTERS OF THUNDERSTORMS HAVE
DEVELOPED OVER SE KS AND WEST CENTRAL MO WITH THE BULK OF THE OF
PRECIP STAYING NORTH OF KJLN IN THE SHORT TERM. WITH
TIME...ACTIVITY WILL SHIFT EAST AFFECTING THE TAF SITES OVERNIGHT
INTO EARLY TUE. WILL CONTINUE TO CARRY MVFR VISIBILITY WITH
THUNDERSTORMS THEN REFINE THE TAFS ONCE RADAR TRENDS DICTATE
WITH THE POSSIBILITY OF IFR CONDITIONS AT TIMES. AFTER 14Z-
15Z...IT LOOKS LIKE THE BULK OF HEAVIER RAIN SHIFTS EAST OF THE
AREA WITH WINDS VEERING TO THE SW AND THE OVERALL ATMOSPHERE
STARTING TO DRY A BIT.
&&
.HYDROLOGY...
ISSUED AT 330 PM CDT MON JUL 29 2013
THE INFLUX OF A VERY MOIST AIR MASS AND THE POTENTIAL OF MULTIPLE
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BRING THE RISK OF HEAVY
IF NOT EXCESSIVE RAINFALL TO AREAS ACROSS EXTREME SOUTHEASTERN KANSAS
AND WESTERN MISSOURI LATE THIS EVENING INTO TOMORROW. THIS RISK
MAY EXTEND INTO CENTRAL MISSOURI ON TUESDAY.
WHILE ANTECEDENT SOIL CONDITIONS ARE NOT SATURATED MOST AREAS ARE
SOMEWHAT MOIST FOR LATE JULY. CURRENT STREAM FLOWS ACROSS THE
MISSOURI OZARKS AND FAR SOUTHEASTERN KANSAS ARE NEAR TO SLIGHTLY
ABOVE NORMAL FOR THIS TIME OF YEAR.
PRECIPITATED WATER VALUES PROGGED TO RISE TO AROUND OR IN EXCESS
OF 2 INCHES AND 850 DEW POINTS OF 15 TO 18 DEGREES CELSIUS WILL
SUPPORT TORRENTIAL RAINFALL RATES WITHIN DEEP CONVECTION. THE
PATTERN WILL SUPPORT MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS
ALONG WITH TRAINING STORMS. STORM RAINFALL TOTALS FROM MONDAY
THROUGH WEDNESDAY WILL RANGE FROM ONE TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS.
IF EXCESSIVE RAINFALL DOES MATERIALIZE...FLASH FLOODING OF SMALL
STREAMS AND LOW WATER CROSSINGS COULD BECOME A CONCERN TONIGHT INTO
TUESDAY. SIGNIFICANT RIVER RISES INCLUDING ALONG AREA RECREATIONAL
WATERWAYS COULD ALSO OCCUR.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING
FOR MOZ055-066>068-077>079-088>090-093-094.
KS...FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING
FOR KSZ073-097-101.
&&
SHORT TERM...WISE
LONG TERM...WISE
AVIATION...DSA
HYDROLOGY...WISEHazardous weather outlook, Jul 29, 4:22 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 422 PM CDT MON JUL 29 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 422 PM CDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE MAINLY ALONG AND WEST OF AN OSCEOLA TO CASSVILLE MISSOURI LINE. THE MAIN RISK WILL BE HAIL TO THE SIZE OF NICKELS...WINDS IN EXCESS OF 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THUNDERSTORMS WILL THEN INCREASE IN COVERAGE LATER THIS EVENING INTO THE OVERNIGHT HOURS. THE OVERALL SEVERE WEATHER RISK WILL BE LOW DURING THIS TIME A VERY MOIST AIR MASS WILL BE IN PLACE ACROSS THE REGION. RAINFALL...HEAVY AT TIMES...WILL OCCUR LATE THIS EVENING AND CONTINUE INTO TUESDAY. WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THE HIGHEST AMOUNTS WILL OCCUR NORTH OF HIGHWAY 60. FLOODING OF CREEKS AND STREAMS INCLUDING LOW WATER CROSSINGS WILL BE POSSIBLE TONIGHT ESPECIALLY NORTH AND WEST OF A NEOSHO TO SPRINGFIELD TO WARSAW MISSOURI LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE ONGOING THROUGH TUESDAY WITH LOCALLY HEAVY RAINFALL AND THE RISK OF LOCALIZED FLOODING CONTINUING NORTH OF HIGHWAY 60 THROUGH INTO TUESDAY AFTERNOON. THUNDERSTORM ACTIVITY MAY LINGER INTO WEDNESDAY WITH ADDITIONAL CHANCES FOR STORMS FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Special weather statement, Jul 29, 6:33 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT MON JUL 29 2013
KSZ073-300000-
BOURBON KS-
633 PM CDT MON JUL 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOURBON COUNTY UNTIL 700
PM CDT...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEVON...OR 9 MILES NORTHWEST OF FORT
SCOTT...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE DEVON...FULTON...HAMMOND...HARDING AND
MAPLETON.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3804 9494 3804 9462 3796 9461 3788 9461
3785 9489 3791 9498
TIME...MOT...LOC 2333Z 228DEG 13KT 3792 9484
GAGANLocal storm report, Jul 29, 8:40 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
840 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO 5 N PORTERVILLE 37.79N 95.07W
07/29/2013 BOURBON KS LAW ENFORCEMENT
TORNADO REPORTED WEST SIDE OF BOURBON COUNTY LAKE STATE
PARK NEAR 20TH ST AND INDIAN RD. ONE HOUSE REPORTED
SHIFTED FOUR FEET OFF ITS FOUDATION. SOME SMALL BUILDINGS
DAMAGED AND A FEW TREES ARE DOWN.
&&
JCOLUCCILocal storm report, Jul 29, 9:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD 5 W FULTON 38.02N 94.81W
07/29/2013 BOURBON KS LAW ENFORCEMENT
MAPLETON TURNOFF IS CLOSED DUE TO FLOODING. IN
ADDITION...WATER IS COVERING HIGHWAY 7 IN THE NORTHERN
PORTION OF BOUROBN COUNTY.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:02 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 58 min |
| Jul 29, 11:26 PM CDT | River Flood Warning | SGF | Bourbon | 50 hr |
| Jul 29, 11:26 PM CDT | River Flood Warning | SGF | Bourbon | 66 hr |
| Jul 29, 11:41 PM CDT | Flash Flood Warning | SGF | Cherokee | 7 hr |
| Jul 30, 12:38 AM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
| Jul 30, 4:53 AM CDT | Areal Flood Warning | SGF | Bourbon | 8 hr |
| Jul 30, 6:49 AM CDT | Areal Flood Warning | SGF | Cherokee, Crawford | 6 hr |
| Jul 30, 8:20 AM CDT | River Flood Warning | SGF | Cherokee | 56 hr |
| Jul 30, 12:43 PM CDT | Areal Flood Advisory | SGF | Bourbon, Cherokee, Crawford | 22 hr |
| Jul 30, 3:23 PM CDT | Dense Fog Advisory | SGF | Bourbon, Cherokee, Crawford | 17 hr |
Nearby
Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.